Jump to content
CrazyBoards.org

When the meds stop working


Recommended Posts

I've been on Seroquel since last april (the time of my first psychotic break and when people/I started realizing that I'm insane) and started Lamictal in august. I can't stand the side effects of either of the meds and now suddenly both of them stopped working so I'm left with the numbness and short term memory loss tied in with my hypomania (psychotic break again 2 weeks ago) and the debilitating depression I am currently suffering from.

 

After that short introduction I want to ask if I should go cold turkey because it is infuriating that I should have to have the mood changes and have side-effects at the same time. The most likely answer would be talk to your pdoc... But I haven't lived in this city for very long and everything was going fine until they now stopped working in the beginning of February and the next available time is in ~2 weeks... I could also up the dosage by myself but I am afraid the side-effects will worsen and I have loads of essays to write for university.

 

I really can't take both these factors right now.

Link to comment
Share on other sites

Do not cold turkey off of Lamictal: you could have a seizure. Yes, even if you've never had one before. LTG is an AED, and it can effect your seizure threshold. Going off of Seroquel can, at least, give you insomnia, which you do not need.

Even if it feels as though your meds have stopped working, they may still be having an effect-they aren't helping you as much as you need, but it doesn't mean they're doing absolutely nothing.

Can you call the doc and explain that you need to get in sooner than two weeks?

Link to comment
Share on other sites

I was going to say the same thing as Gearhead about the lamictal ... dont' go off of it cold turkey because of the risk of a seizure.

 

I agree that your meds probably are still working for you; maybe you need a med increase or something, Idk, but if you contacted your new pdoc and explained the situation, maybe they'd recommend something in the meantime, before seeing them.

 

I agree side effects do suck, but sometimes weighing out the pros and cons of them can be helpful ... ie, would you rather be off meds and psychotic with no side effects, or on meds and not psychotic with side effects?

Link to comment
Share on other sites

I agree with what the others said about cold turkeying off lamotrigine.

 

Also, 75mg is a very low dose of seroquel and I would be surprised if it's doing anything at all for your psychosis.  Doses at that level are mostly used for sleep, and the antipsychotic effect doesn't really kick in until you're taking a few hundred milligrams.

 

I know that 2 weeks seems like a long time, but I really don't see that you have anything other than 2 choices: try to call and emphasise the urgency of your situation, or stick it out until then. I know it sucks, but this is the safest route to take.

Edited by MiaB
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...